2017 Agenda
​​
Monday (April 24, 2017)

Noon                                    
lunch on your own

1:00-5:30pm                       
Arrival and Registration

2:00-5:00pm                       
Northeast Black Bear Technical Committee meeting                       
SEAFWA Large Carnivore Working Group meeting

5:00-7:00pm                       
Dinner

7:30pm                                
Ice Breaker w/ bonfire and snacks at outdoor pavilion    
Tuesday (April 25, 2017)
  
7:00am                                    
Registration

7:00-9:00am                        
Breakfast

9:00am                                    
Welcome address

9:15am                                    
Overview of Workshop logistics
 
9:30am                                    
Summary of State/Provincial Status Reports – Forrest Hammond, Vermont Fish & Game
 
10:30-11:00am                  
half-hour morning break
 
11:00-noon                          
Black Bear Handling: Advancements in Immobilization – Mark Drew, Idaho Fish & Game
presentation (30 min)
question/discussion forum (30 min)
 
Noon-1:30pm                     
Lunch
 
1:30-2:30pm                       
Black Bear Handling: Animal Care in the Field – Mark Drew, Idaho Fish & Game
presentation (30 min)
question/discussion forum (30 min)
 
2:30-3:00pm                       
Black Bear Handling: Preparing an Agency Animal Use Protocol and IACUC Approval – John Bryan, Southern Coop. Wildlife Disease Study SCWDS
presentation (15 min)
question/discussion forum (15 min)

3:00-3:30
half-hour afternoon break
   
3:30-4:15pm                       
Black Bear Handling: Pharmaceutical Mgmt, DEA, & IACUCs – Mark Drew, Wildlife Veterinarian, Idaho Fish & Game
presentation (25 min)
question/discussion forum (20 min)
 
4:15-5:00pm                       
Black Bear Health & Disease: Mange in the Mid Atlantic Region, session 1 – Justin Brown, Wildlife Veterinarian, PA Game Commission
presentation (25 min)
question/discussion forum (20 min)
 
5:00pm                                   
Adjourn
 
5:30-6:30pm                       
Poster session with Hors d’oeuvres in main meeting room
(presenters required at poster displays)  
 
6:30pm                                   
Dinner
 
7:30pm                 
Bonfire and evening social, outdoor pavilion

    
Wednesday (April 26, 2017)

   
7:00-9:00am                        
Breakfast
 
9:00-10:15am                     
Bear Attack Investigations – Developing an Agency Response Team – Mark Bruscino, Wyoming Game & Fish
presentation (45 min)
question/discussion forum (30 min)
 
10:15-10:45am                  
half-hour morning Break
 
10:45-noon                          
Bear Attack Investigations: Basic Components of an Attack Investigation – Mark Bruscino, Wyoming Game & Fish
presentation (45 min)
question/discussion forum (30 min)
 
Noon-1:30pm                     
Lunch
 
1:30-3:00pm                       
Bear Attack Mock Scenarios – Mark Bruscino, Wyoming Game & Fish
 
3:00-3:30pm                       
half-hour afternoon Break
 
3:30-4:15pm                       
Human Bear Conflict Resolution: Reducing Food Attractants Through Homeowner Association or Community Ordinances – Jay Exum, Ecological Consultant at Exum Associates Inc., Florida
presentation (25 min)
question/discussion forum (20 min)
 
4:15-5:00pm                       
Human-Bear Conflict Resolution: Bearwise & Other Community Outreach Efforts – Colleen Matt, contractor with SEAFWA Bearwise Initiative
presentation (25 min)
question/discussion forum (20 min)
 
5:00pm                                   
Adjourn
 
5:00-6:00pm                       
open poster session
(presenters not required to be at displays)
 
6:00pm                                   
Banquet
 
7:30pm                                   
Bonfire and evening social


Thursday (April 27, 2017)

   
7:00-9:00am                        
Breakfast
 
9:00-10:00am                     
Human-Bear Conflict Resolution: Florida’s Hands-On Experience Implementing Bearwise and Its Effect – David Telesco, Florida Fish and Wildlife Conservation Commission
presentation (30 min)
question/discussion forum (30 min)
 
10:00-10:30am                  
half-hour morning Break
 
10:30-11:30am                  
Human-Bear Conflict Resolution: Reducing Food Attractants Through Modification of Trash Containers – Mike Orlando, Florida Fish and Wildlife Conservation Commission
presentation (30 min)
question/discussion forum (30 min)
 
11:30am                                 
Business meeting/Updates from IBA
 
12:00pm                                
Adjourn
Bag Lunch/Departure